Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 1, 2000, 2:12 PM MDT for Chaves County, New Mexico. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 2:12 PM MDT (20:12 UTC)
- Expired
- Jul 1, 2000, 4:00 PM MDT
- In force
- 108 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 146 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 012014 FFWABQ NMC005-012200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 212 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN AND SMALL HAIL FROM A SLOW MOVING THUNDERSTORM ABOUT 30 MILES WEST OF HAGERMAN...MOVING EAST AT 15-20 MPH. RAINFALL RATES MAY EXCEED ONE INCH PER HOUR...AND RUNOFF WILL RESULT IN LOCALIZED FLASH FLOODING ESPECIALLY ALONG STATE ROAD 13. THE RIO FELIX AND OTHER NEARBY ARROYOS MAY DEVELOP DANGEROUS FLOWS. THESE WATERS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3305 10501 3287 10500 3280 10388 3316 10389 KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:53 AM MDT, 10 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 3:53 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 353 AM MDT SAT JUL 1 2000 A MINI-MCS IS BRINGING MODERATE TO HEAVY RAINFALL TO ROOSEVELT AND EASTERN CHAVES COUNTY AS OF THIS WRITING. MOIST PLUME STILL COVERS MUCH OF THE FORECAST AREA...WITH PREDAWN THUNDERSTORMS SHOWING THE EVIDENCE OF CONTINUED LIFT AND INSTABILITY. ANOTHER ACTIVE ROUND OF THUNDERSTORMS EXPECTED ACROSS MUCH OF THE AREA LATER TODAY THANKS TO PERSISTENT MOISTURE SUPPLY NEAR THE SURFACE. THUNDERSTORMS SHOULD BE MOST NUMEROUS AND ACTIVE NEAR THE CENTRAL AND WESTCENTRAL MOUNTAINS THIS AFTERNOON AND EVENING. A TREND TOWARDS FEWER THUNDERSTORMS WITH DAYTIME TEMPERATURES NEAR TO A LITTLE ABOVE SEASONAL AVERAGES SHOULD CHARACTERIZE THE WEATHER FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY AS A WARM UPPER HIGH SHOULD LIMIT THUNDERSTORM ACTIVITY. ABQ BB 089/064 094/065 095 38221 SAF BB 086/056 090/056 091 38221 TCC BB 091/065 096/067 097 38211 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:35 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.